Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 61, NWS Houston/Galveston, TX

June 2, 2021Burleson County, Texas

NWS Houston/Galveston, TX issued this severe thunderstorm warning at Jun 2, 2021, 7:01 PM CDT for Burleson County, Texas. It was in force for 29 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 2, 2021, 7:01 PM CDT (00:01 UTC)
Expired
Jun 2, 2021, 7:30 PM CDT
In force
29 min
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Burleson County, TX

The radar

The Ft Hood radar (KGRK), 69 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 2, 7:15 PM CDTHAIL 11 Wsw Caldwell, TXQUARTER SIZED HAIL NEAR CALDWELL (FROM SOCIAL MEDIA REPORTS).
Jun 2, 7:20 PM CDTTSTM WND DMGCaldwell, TXTREE DOWNED NEAR TEMPLE ST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.0 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2021-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 446 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2021-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
446 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
1405 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted.

893 
WUUS54 KHGX 030001
SVRHGX
TXC051-030030-
/O.NEW.KHGX.SV.W.0061.210603T0001Z-210603T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Houston/Galveston TX
701 PM CDT Wed Jun 2 2021

The National Weather Service in League City has issued a

* Severe Thunderstorm Warning for...
  Central Burleson County in southeastern Texas...

* Until 730 PM CDT.

* At 701 PM CDT, a severe thunderstorm was located near Caldwell,
  moving northeast at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Caldwell and Deanville. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3041 9674 3046 9682 3068 9671 3058 9654
TIME...MOT...LOC 0001Z 214DEG 15KT 3049 9675 

HAIL...1.00IN
WIND...60MPH
 
$$
4 follow-up statements
197 
WWUS54 KHGX 030009
SVSHGX

Severe Weather Statement
National Weather Service Houston/Galveston TX
709 PM CDT Wed Jun 2 2021

TXC051-030030-
/O.CON.KHGX.SV.W.0061.000000T0000Z-210603T0030Z/
Burleson TX-
709 PM CDT Wed Jun 2 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR CENTRAL BURLESON COUNTY...

At 709 PM CDT, a severe thunderstorm was located over Caldwell,
moving northeast at 15 mph.

HAZARD...Quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

Locations impacted include...
Caldwell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3046 9671 3051 9678 3067 9669 3063 9662
      3059 9656
TIME...MOT...LOC 0009Z 214DEG 15KT 3052 9673 

HAIL...1.00IN
WIND...<50MPH
 
$$
672 
WWUS54 KHGX 030013
SVSHGX

Severe Weather Statement
National Weather Service Houston/Galveston TX
713 PM CDT Wed Jun 2 2021

TXC051-030030-
/O.CON.KHGX.SV.W.0061.000000T0000Z-210603T0030Z/
Burleson TX-
713 PM CDT Wed Jun 2 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR CENTRAL BURLESON COUNTY...

At 712 PM CDT, a severe thunderstorm was located over Caldwell,
moving northeast at 15 mph.

HAZARD...Quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

Locations impacted include...
Caldwell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3046 9671 3051 9678 3067 9669 3063 9662
      3059 9656
TIME...MOT...LOC 0012Z 214DEG 15KT 3054 9672 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...<50MPH
 
$$
441 
WWUS54 KHGX 030018
SVSHGX

Severe Weather Statement
National Weather Service Houston/Galveston TX
718 PM CDT Wed Jun 2 2021

TXC051-030030-
/O.CON.KHGX.SV.W.0061.000000T0000Z-210603T0030Z/
Burleson TX-
718 PM CDT Wed Jun 2 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR CENTRAL BURLESON COUNTY...

At 718 PM CDT, a severe thunderstorm was located over Caldwell,
moving northeast at 15 mph.

HAZARD...Quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

Locations impacted include...
Caldwell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3049 9668 3054 9676 3067 9669 3063 9662
      3059 9656
TIME...MOT...LOC 0018Z 214DEG 15KT 3056 9670 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...<50MPH
 
$$
645 
WWUS54 KHGX 030027
SVSHGX

Severe Weather Statement
National Weather Service Houston/Galveston TX
727 PM CDT Wed Jun 2 2021

TXC051-030037-
/O.EXP.KHGX.SV.W.0061.000000T0000Z-210603T0030Z/
Burleson TX-
727 PM CDT Wed Jun 2 2021

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BURLESON COUNTY WILL
EXPIRE AT 730 PM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However small hail
and heavy rain are still possible with this thunderstorm.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
League City.

LAT...LON 3049 9668 3054 9676 3067 9669 3063 9662
      3059 9656
TIME...MOT...LOC 0027Z 214DEG 15KT 3059 9668 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:38 PM CDT, 3 hours 23 minutes earlier.

Area forecast discussion, Jun 2, 3:38 PM CDT, 3 hours 23 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
338 PM CDT Wed Jun 2 2021

.SHORT TERM [Through Thursday Night]

Convective temperatures have been met and showers and thunderstorms
have begun to develop across SE TX. Some training of storms has also
developed and some locally heavy rainfall totals will be possible
through this evening. The HRR continues to insist that shra/tsra
will will focus along a weak boundary/wind shift that is anchored
over the central zones while the HiRes NSSL focus precip over the
southern zones. The 18z HRRR initialized well bu the NSSL has
verified better as of late. Will compromise between the two models as
both could be correct as there is some low level convergence along
the central CWA boundary as suggested by the HRRR and and also along
the developing sea breeze as suggested by the NSSL. SE TX also will
lie in a weak RRQ this evening and this feature will also help to
enhance lift. Colliding boundaries between the weak front and the
sea breeze could allow for a burst of heavier convection this
evening and have added locally heavy rain to the wx grids through
03z in case that situation unfolds. Colliding boundaries can also
lead to storm intensification and a brief pulse strong to severe
storm can not be ruled out. Damaging winds, brief funnel clouds and
small hail are the most likely severe weather hazard and SPC has
placed much of SE TX in a Marginal Risk for strong storms tonight.
With sfc dew points above 70, MinT values will remain on the warm
side and will probably stay in the lower 70s except in some rain
cooled locations.

On Thursday, a short wave will approach SE TX by late morning. There
should be an expanding area of showers and storms Thursday morning
as this feature approaches. Jet dynamics still look somewhat
favorable on Thursday as 300 mb winds gently split over SE TX.
Moisture levels will remain robust with PW values near 2.00 inches.
Storm motion looks a tad slower on Thursday as well so once again
there will be some potential for locally heavy rain. There will be
more cloud cover on Thursday and precip should be a bit more
widespread so will trim MaxT values by a few degrees from today's
values. Despite the risk for locally heavy rain tonight and again
Thursday, will once again forgo a Flash Flood Watch until there is a
better signal for more widespread rainfall and an organized flash
flood threat.

Rain chances should decrease but not completely end on Thursday night
in the wake of the initial short wave. However a second short wave
will be approaching late Thursday night and showers and
thunderstorms will likely be on the increase prior to sunrise
Friday. 43

&&

.LONG TERM [Friday Through Wednesday]...

Environmental conditions look to become more favorable for a
multi-day active weather pattern Friday through the upcoming
weekend, possibly extending into early next week. This will
ultimately increase the risk for potential flooding across
portions of SE Texas.

To start, an upper level low will be located over Northern Mexico
and Western TX Friday with the elongated associated trough
extending northeastward well into the Great Lakes region. As high
pressure builds over Western CONUS, the top region of the trough
over the Great Lakes will continue eastward, while the upper low
and the base of the trough remains almost stationary over Northern
Mexico and Western TX. The upper low closes by late Friday and
remains meandering over most of Texas during the weekend...which
brings an upper level jet close or over the CWA (possible
diffluence to occur) favoring storm development. In addition, a
few mid to upper level disturbances will be swinging along the
base of the trough and move across SE Texas. On top of all of
this, we are looking at very good low level moisture transport
with the southerly flow increasing PWs between 1.8 to 2.1 inches
areawide, possibly resulting in long periods of heavy rainfall,
particularly on Saturday. Now moisture does ebb a bit on Sunday
with PWs down to 1.5 to 1.7 inches, however, it may still be
sufficient for a few more rounds of showers and thunderstorms to
occur given that we'll have the upper low/trough moving closer
into Southeast TX. Global models weaken the trough early next week
but PWs bounce back to around 1.8 to 2.1 inches Monday and
Tuesday, enough to maintain additional periods of rain. Thus, we
are looking at good chances for rain to fall over our area Friday
through early next week.

WPC is forecasting QPF amounts of 4 to 7 inches of total rainfall
amounts during the next 7 days, with the heavier totals to occur
Saturday through Monday. Considering the spectrum of expected
rainfall amounts, along with the fact that we still have fairly
wet soils lurking across portions of the CWA and water levels
running high in a few of our rivers, this next episode of active
weather could result in some flooding issues. Flash Flood Watches
may be issued later this week, stay alert and prepared in case one
is issued for your area. High pressure trying to start building
sometime mid to late next week, means lower rainfall chances -
hopefully it builds giving us a break from the stormy weather.

High temperatures each day will be in the low to mid 80s through
early next week, increasing a few degrees by midweek, and low
temperatures will generally be in the upper 60s to low 70s inland,
mid 70s along the coasts.

-- Given it's the long term period, changes to the forecast could
   occur, although at this time, most models are in fairly good
   agreement with the long term synoptic pattern.

24

&&

.MARINE...

Light winds will continue through the end of the work week across
the bays and waters along with seas of 1-3 feet. Winds increase
Friday into the upcoming weekend possibly reaching the Caution
threshold. Seas build to 4-6 feet by late Sunday into Tuesday.
Chance of showers and thunderstorms can be expected each day
Thursday through early next week, with the heaviest activity
expected to occur Friday through Sunday. Tides levels may also
increase Sunday into early next week.

For those planning to visit the beaches this weekend, strong rip
currents could occur across the Gulf facing beaches. Make sure to
monitor the local beach advisories.

24

&&

.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL)      69  83  70  82  69 /  40  70  30  60  40
Houston (IAH)              70  85  71  82  70 /  50  70  20  70  50
Galveston (GLS)            76  83  75  82  75 /  20  40  40  70  60

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

Short Term/Aviation...43
Long Term/Marine...24

In the hours before

Local storm report, Jun 2, 6:53 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
653 PM CDT WED JUN 2 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0637 PM     HAIL             3 SW WOODBRANCH         30.15N 95.22W
06/02/2021  NAN INCH         MONTGOMERY         TX   NEWSPAPER

            TV NEWS CREW REPORTED DIME TO QUARTER SIZED
            HAIL NEAR NEW CANEY.

&&
Local storm report, Jun 2, 6:55 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
655 PM CDT WED JUN 2 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0637 PM     HAIL             3 SW WOODBRANCH         30.15N 95.22W
06/02/2021  E1.00 INCH       MONTGOMERY         TX   NEWSPAPER

            CORRECTS PREVIOUS HAIL REPORT FROM 3 SW
            WOODBRANCH. TV NEWS CREW REPORTED DIME TO
            QUARTER SIZED HAIL NEAR NEW CANEY.

&&

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 7:23 PM CDTAreal Flood AdvisoryHGXHarris, Montgomery3 hr
Jun 2, 7:29 PM CDTSpecial Weather StatementHGXBurleson46 min
Jun 2, 7:45 PM CDTAreal Flood AdvisoryHGXHarris3 hr
Jun 2, 8:09 PM CDTSpecial Weather StatementHGXHarris36 min
Jun 2, 8:43 PM CDTSpecial Weather StatementHGXHarris47 min
Jun 2, 8:57 PM CDTSpecial Marine WarningHGX63 min
Jun 2, 9:01 PM CDTSevere Thunderstorm WarningHGXChambers, Galveston, Harris29 min
Jun 2, 9:29 PM CDTSpecial Weather StatementHGXChambers46 min
Jun 2, 9:32 PM CDTSpecial Marine WarningHGX19 min
Jun 2, 10:16 PM CDTSpecial Weather StatementHGXWashington44 min
Jun 2, 10:53 PM CDTSpecial Weather StatementHGXWaller52 min
Jun 2, 11:08 PM CDTSpecial Weather StatementHGXWashington37 min
Jun 2, 11:23 PM CDTAreal Flood AdvisoryHGXHarris, Waller3 hr
Jun 2, 11:38 PM CDTSevere Thunderstorm WarningHGXAustin, Washington52 min
Jun 2, 11:43 PM CDTSpecial Weather StatementHGXAustin, Colorado, Waller, Washington62 min
Jun 3, 12:01 AM CDTAreal Flood AdvisoryHGXWashington3 hr
Jun 3, 12:10 AM CDTSevere Thunderstorm WarningHGXAustin, Waller, Washington35 min
Jun 3, 12:41 AM CDTAreal Flood AdvisoryHGXAustin, Waller, Washington3 hr
Jun 3, 12:45 AM CDTSpecial Weather StatementHGXFort Bend45 min
Jun 3, 1:41 AM CDTRiver Flood WarningHGXBurleson, Lee55 hr
Jun 3, 2:18 AM CDTSpecial Weather StatementHGXHarris27 min
Jun 3, 2:00 PM CDTSpecial Weather StatementHGXHarris, Liberty45 min
Jun 3, 2:20 PM CDTSpecial Weather StatementHGXWashington40 min
Jun 3, 2:32 PM CDTAreal Flood AdvisoryHGXColorado118 min
Jun 3, 2:45 PM CDTAreal Flood AdvisoryHGXHarris, Montgomery4 hr
Jun 3, 3:36 PM CDTAreal Flood AdvisoryHGXHarris, Liberty, Montgomery3 hr
Jun 3, 4:19 PM CDTAreal Flood AdvisoryHGXAustin, Harris, Waller, Washington116 min
Jun 3, 5:02 PM CDTAreal Flood AdvisoryHGXBrazos, Grimes, Harris, Montgomery, Walker, Waller and 1 more3 hr
Jun 3, 5:50 PM CDTSpecial Weather StatementHGXWalker25 min
Jun 3, 6:06 PM CDTSpecial Weather StatementHGXHarris39 min
Jun 3, 6:15 PM CDTAreal Flood AdvisoryHGXFort Bend, Harris, Waller3 hr
Jun 3, 6:21 PM CDTRiver Flood WarningHGXHarris27 hr
Jun 3, 6:27 PM CDTSpecial Weather StatementHGXWalker33 min
Jun 3, 6:36 PM CDTSpecial Marine WarningHGX39 min
Jun 3, 6:45 PM CDTSpecial Weather StatementHGXWalker60 min

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.